Kentucky, 2005

Damaging Wind in Kentucky, August 13, 2005

August 13, 2005 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 13, 3:21 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 13, 3:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT SAT AUG 13 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
NAM AND GFS SHOWING SOME DISAGREEMENT IN PLACEMENT/MOVEMENT OF
FRONT DURING THE NEXT 36-48 HRS. GFS HAS TRENDED THE MOST
CONSISTENTLY OVER THE LAST SEVERAL RUNS. HOWEVER...CONFIDENCE IS
RATHER LOW WITH REGARDS TO PLACEMENT AND INTENSITY OF THE SFC WAVES
IT IS DEVELOPING ALONG THE FRONT. HAVE THUS ADJUSTED THE FORECAST
THIS SHORT TERM TO WEIGH MORE TOWARD THE GFS IN REGARDS TO FRONTAL
POSITION...BUT NOT IN REGARDS TO POPS AND QPF DUE TO UNCERTAINTY
WITH DEVELOPMENT OF ANY FRONTAL WAVES.

FOR TONIGHT...FRONTAL SYSTEM CURRENTLY POSITIONED TO OUR N AND NW
SHOULD PUSH SLOWLY SOUTHEASTWARD OVERNIGHT. THE BEST CHC FOR
PRECIP WILL BE DURING THE EVENING HOURS. COVERAGE SHOULD TALE OFF
SOMEWHAT DURING THE OVERNIGHT HOURS. SCATTERED NATURE OF
CONVECTION...GIVEN THE MARGINAL DYNAMIC FORCING SHOULD FIT BETTER
WITH CHC POPS COVERAGE.

FOR SUNDAY AND SUNDAY NIGHT...FRONT SHOULD MOVE DOWN INTO THE ILN
FA. GFS SHOWING A BIT MORE IN THE WAY OF BOUNDARY LAYER FORCING.
ALTHOUGH SOMEWHAT SUSPECT...HAVE GONE WITH A MORE BLENDED POPS
SOLUTION BETWEEN THE NAM AND GFS. HAVE THUS INCREASED THE POPS FOR
SUNDAY AFTERNOON TO THE LIKELY CATEGORY ACROSS THE CENTER TWO
THIRDS OF OUR FA. FRONT SHOULD CONTINUE TO MOVE SLOWLY TO THE SE
SUNDAY NIGHT...ALLOWING FOR A DECREASE CHC POPS AS THE NIGHT PROGRESSES.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
LOOKS LIKE FRONTAL BOUNDARY SHOULD BE SITUATED SOMEWHERE ALONG OR
JUST SOUTH OF THE OHIO RIVER MONDAY. GIVEN LACK OF ANYTHING TO
REALLY PUSH IT THROUGH THOUGH...THINK MODELS ARE PUSHING FRONT TOO FAR
SOUTH AND PREFER HPC SOLUTION OF SLOWLY LIFTING BOUNDARY BACK NORTH
ACROSS THE AREA THROUGH MID WEEK. THEREFORE...WITH FRONT IN THE
VICINITY...WILL GENERALLY GO WITH SLIGHT CHANCE TO LOW CHANCE POPS
MONDAY AND TUESDAY. MOST OF FA SHOULD THEN BE WARM SECTORED FOR
WEDNESDAY AND THURSDAY WHICH SHOULD KEEP BETTER FORCING TO OUR
NORTH. WILL THEREFORE MAINLY ALLOW FOR JUST A SLIGHT CHANCE OF AN
AFTERNOON OR EARLY EVENING THUNDERSTORM THOSE DAYS AND TRY TO
DIURNALLY DRY THINGS OUT OVERNIGHT. ALSO...WITH AREA EXPECTED TO BE
IN THE WARM SECTOR...WILL GO WARMER THAN MEX GUIDANCE FOR HIGHS BOTH
WEDNESDAY AND THURSDAY. STRONGER COLD FRONT THEN FORECAST TO PUSH
DOWN INTO AREA FRIDAY INTO FRIDAY NIGHT. THIS SHOULD BRING WITH IT A
BETTER CHANCE OF PCPN ALONG WITH A COOLER/DRIER AIRMASS FOR NEXT
WEEKEND.

&&

.AVIATION (18Z-18Z)...
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE
POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS
CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A
CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER
THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM
EARLY SUNDAY AHEAD OF A SHORT WAVE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 13, 3:58 AM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SAT AUG 13 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140857-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
458 AM EDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.

CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING
OUT AROUND 90.  HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

 TIPTON

In the hours before

Local storm report, Aug 13, 3:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 E WAPAKONETA          40.57N 84.12W
08/13/2005  0.75 INCH        AUGLAIZE           OH   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED NEAR ST JOHNS

&&

The radar

The Cincinnati radar (KILN), 116 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallatin

When
August 13, 5:00 PM EST to 5:05 PM EST
Where
Gallatin County, Glencoe
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
38.717, -84.817

A few trees were downed. A barn sustained minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468763.